Just looking at this months supply of letrozole they are by Sun Pharma Netherlands - obviousy cheaper than the original brand and I get my prescriptions from Boots. I think the secret is to have the same brand every month so that the body can adjust to them etc.
I always take my pills at 8am mornings but this forgot today and just taken them now and just realised I didnt ache so much this morning and I didnt have the fuzzy head !! BUT needs must .
To give them up isnt an option for me as I have bone mets and this little pill is supposed to control the cancer cells that have set up home in my bones !!
I have been supported by this forum since diagnosis in April 2014 but never responded until now. I had FEC x 6, lumpectomy and 33 rads. Was always very active, keen runner but the aches and pains from hormone tablets has left me frustrated. I thought that after treatment, life would be more adjustment etc but was never prepared for the side effects. I have been on Letrozole since Sept 2014. I had horrendous pain/ neuropathy in hands/feet and found that wearing a support on my forearm designed for repetitive use sufferers helped. That cleared up after a month or so. Trigger finger was ok after a month. Now my feet/heels are tender and sore especially in the morning or after getting up from sitting. The pain seems to migrate, although it is getting easier. I have a very considerate pharmacist who is aware that different coatings of tablets can give different side effects and we try a new brand every few months. Have tried Teva, Accord, Actavisi and Cipla. We are planning to try Sandoz next. Most dispensing chemists just give you what they have in stock so its pot luck. I can empathise with you all and in a way it's good to know that we are not alone. The frustrating thing is that I appear perfectly normal and healthy on the outside so people think I am 'fixed'. Every day is a challenge which I am determined to overcome. The tiredness and fatigue are improving but I find that exercise is great, just be kind to ourselves. My local cancer hospital provided 6 acupuncture sessions for hot flushes which have been really successful. Still get numb fingers, tiredness especially if I try to do too much in one day. I have the odd melt down but they are getting fewer. I have been lucky with no hair loss or weight gain. I really didn't think that taking a tablet a day would be this hard! Am taking vitamin C with added vitamin D and cod liver oil. Good luck everyone
Hi Carolyn, there are lots of different brands out there, but like you I read the side effects first, I'm very easy going, but this cancer and the treatment is bad enough, I'm not messing about with brands of the same drug, you have the right to insist on the same brand every month, I was polite but made it clear to the chemist that I wasn't having a mixture of brands to cope with, I wanted them to keep me on Leterzole which is what I had been prescribed, I pointed out I was gonna be on em for 5 years so all they had to do was put a note against my name that I wanted no subsitutions, which they have, we wait, we do what were told, we go to appointments, we hope ,we cope with the fear the uncertainty, our lives are in tatters, I don't remember mine before breast cancer when all I had to worry about was getting to work the housework and the shopping our next holiday, now none of that matters, they are not sodding around with my prescribed drugs!!!!! Like you I don't take anything else except my supplements, fingers crossed it gets no worse.
Love Bloss XXXXX
I am in a different situation than you but I have found that all treatments have side effects of some sort - that is why I avoid even paracetamal and manage with a hot water bottle for the aches and pains !!
The side effects listed for Letrozole are scary and I wish I did not read them but of course I did. I have had 3 months worth and every time have a different brand name and they do vary a lot as Im sure we get palmed off with cheap versions.
I remember when I was on tamoxifen ........the cheap brands were a nightmare but once i went back to the proper brand was fine . The same with Arimidex too. Im not sure about Letrozole as it was originally Femera but whether its still available under that brand I dont know.
Its a case of try it and see but we have to trust our Oncologists to give us the best treatment as possible to suit our needs and I try the mind over matter thing with side effects !!!
Hi Caroyln and other Leterzole ladies. Im new here, still waiting for surgery (27th Feb) DMX and immeadiate recon DIEP flap, I've been on Leterzole 3 months since diagnosis. I do take daily supplements of calcium, a 3000mg garlic, high dose joint supplement and seatone, and a turmic capsule, after being prescribed I Leterzole I read the reviews of this drug, thought sod that I'm not taking it, I'm gonna get fat lose my already baby fine hair (nothing to do with breast cancer) get joint pains, hot flushes (what again), and numerous other possible side effects, perhaps I'm lucky, perhaps the supplements that I've brought myself that I swallow with my daily leterzole ( check with your doctor, I havent I just take em, but thats my decision, yes I get the flushes, and I think its fair to say a few joint pains, but I can walk em off but I havent had any other symptoms, I'm only 3 months so maybe I've that joy to come. I won't let my chemist vary the drug though, he tried to give me femura on beg of month 3, yes I know it has 2.5mg leterzole on the box, but its a different colour and a different binding. I asked my doctor if he had prescribed a different brand, my Leterzole is on repeat prescribed by my breast surgeon, they said no they had done repeat of leterzole, so I refused the alternative and insisted on leterzole as prescribed, I thought this is bad enough without being given subsitutions, the chemist telling me femura was more expensive, told em they were gonna save money then and I was gonna be on it for 5 yrs so they had better put a note on my file. Before Breast cancer I never even took paracetemol, never in my life of 58yrs have I had to shave my legs!!! Yep honestly, so if I start to grow a forest I will know the culprit. Sending kind regards ladies, dunno whats worse the desease or the treatment.
I have been on Letrozole for 3 months now and prepared myself for hair thinning by cutting hair shorter and giving up my highlights before I started . I notice there is a bit more hair loss after washing and will be keeping an eye on it . My hairdresser says there is a good shampoo that promotes hair thickening if I need it in future so maybe an option.
I notice though that my eyelashs and eyebrows seem to be getting a lot thicker though and my legs need shaving more !!
I have been taking letrozole for almost 4 years. No chemo. I am bald above my ears and my hairline has receded 2 inches but I realise that I do not have the typical balding on the crown that men get. I have an appointment booked to have a scalp biopsy at my local hospital dermatology department. So far I am told my hair will not come back.
However, please see your GP, mine has been very supportive.
I will post in the forum when I get any news about my own case and I am determined to quiz the expert on any role Letrozole may have played. I know the strangest coincidences do happen but my hair was nice and thick before.
If anyone is suffering in silence please don't. Nothing will be done to help us, or warn future patients unless we speak out.
Best wishes to everyone
Hello How is everone getting on ? I think its 3 years on now, and I"m gettign really worried about thinning hair and male pattern baldness, been on Letrozole for 5 years , scared to come off but thinning bones and hair is no joke and benefit for me staying on letrozole is minimal.
Thing is - where the hair has gone , will it come back ? grateful to hear your experiences, thoughts. Many thanks . Chris
I'm sure your fellow forum users will be along shortly with their help and advice, but in the meantime I have put for you below the link to the area of this website where BCC's Headstrong service is discussed which I hope you find helpful. Also, please do give the helpline here a ring, the staff are here to support you. Calls to the helpline are free 0808 800 6000 lines open Mon-Fri 9-5 and Sat 10-2